I am newly diagnosed and I just wanted to share with you what treatment option my Dr. has me trying and to see if any of you have ever been advised to try this. My Dr. suggested applying a topical called Mirvaso to my hands and feet to see if that improved my symptoms and pain. She is not entirely sure if it will but, wanted me to try this out and check in with her. Have you all ever tried a topical and did that do you any good?
Hi Laceyann99. The only topical I have tried is lidocaine ointment and it was only mildly helpful on very mild flare. I haven't tried the one your doctor prescribed. I would love it if you would share with us if it has helped you at all. I love this site for getting new ideas and this is a new one. If I find something new I haven't tried and others are getting some relief I take that info to my doctor so we could discuss the possibility of my giving it a try if they think it might be helpful to me so I appreciate your feedback.
Keeping in mind just because one person doesn't get relief from something such as the lidocaine I mentioned above doesn't mean it won't be helpful for you. Different treatment help different people. That is why I just bring everything to my doctor. I tend to get more current treatment options here than my doctor gets running across their desk!
I hope it helps.
I read about Mirvaso, and it sounds like, while it is effective for many with rosacea, it can also cause pretty serious rebound flushing/redness when it wears off. If I were going to try it, I'd try it only on one toe or finger first and see how that goes. And, if it helps, maybe take a day off here and there to see if any rebound EM flares happen 12 hours or so after application. Good luck and please let us know if it works for you!
I haven't heard of anyone using Mirvaso before. So go careful, you could be the first.
It's an interesting idea though. The other things people use topically like lidocaine are vasodialators, so it always seems surprising to me that they work since our problem seems to be too much blood in our feet. Whereas you'd be trying a vasoconstrictor. It's kind of intriguing to know if such a thing would help, so if you try it let us know how it goes.
Dr Cohen has a list of treatments that have been known to benefit some people. It would be worth taking a copy to your doc and talking about some of those treatments if you'd rather stick with things that people have tried before:
What an exciting post. Thank you.
As everyone has said Miravaso is a novel topical gel with vasoconstricting/vasostabilising properties, which is being commonly prescribed for eythema - rosacea. I am intrigued to see how you get on in terms of hands/feet.In theory sounds convincing. Although skin perfusion differs according to area and skin type . That might explain the facial marketing in terms of specific dermatological use.
Studies show best results when it is applied once daily. Its active ingrediant Brimonidine Tartrate is used in ocular hypertension/glaucoma. Some rebound burning and hypersensivity has been reported from Brimonidine T. Rebound is quite common when starting new treatments.- Many people give up when this occurs-thinking its making matters worse.But it can often get worse before it gets better.Just be sensible and consult your medic if concerned. Is it 5%.?
Studies attached make interesting reading.
As Alina says please keep us informed. It could be another 'tool' to go in our EM toolbox.
Well I tried the Mirvaso on just one toe on each foot, which was an awesome suggestion. At first I thought this was going to work because it almost made those two toes appear completely pale during flareups. while the others were bright tomato red. They still burnt and itched but the color was more tame (if that makes sense). I was on board and thought, yay this is going to work. However, after about 8 hours or so those two toes were extremely bright red and actually hurt almost more so than normal. I tried it another time to just see if maybe my body needed to adjust and same results. It was a nice thought and I am excited my doctor is thinking about solutions but, this one did not work for me. I go back this Wednesday June 18th to see my doctor. I will let you all know what I find out.
I am sorry it didn’t work as hoped. As mads stated it can cause some rebound burning as seems to be happening with you. I wonder if continued use if it would get better but have no idea how long side effects would take to go away. Thank you for letting us know how it went. It must be such a let down especially after what appeared to be initial improvement.
I know it’s been a while lacyann99 . How have you been? Any new advice from your doctor? Are you still trying the treatment?
I hope you are doing a bit better.
I do think you are brave laceyann. When I saw your blog I read up everything I could find on brimonidine and thought I wouldn’t dare so I am glad you took LibbyK’s advice and tried just two toes. Everything seems to make my feet and hands flare, just about every type of cream and lotion so I am ultra wary. It is impressive that your doctor is trying to help you.
Stopped using the Mirvaso, that was a total nightmare as far as the rebound redness.
I am now starting my first dose of Lyrica, have any of you had any luck with that? I am a little worried about this because I have heard horror stories on side effects like weight gain and nausea
My dr was trying to get a topical compounded cream but, my insurance will not pay for any of it and I do not want to necessarily put a lot of money into something that may or may not work.
My dr is great and she is trying her hardest to come up with something.
Bless you! EM treatments are so trial/error, laceyann99. Lyrica is a firstline treatment offered as a matter of course to EM'ers and those with neuropathic type pain. Again, side effects are very individualised. I have never experienced nausea or weight gain myself :-). If you are wanting to try a topical cream, lidocaine gel is probably a better bet for you to save unwanted spending.What was the compound- amytriptiline with ketamine or lidocaine?. Are you trying minimisation tactics like fans, cool baths, chillows, lidocaine/biofreeze gel, barefeet etc...? There are quite a range of medications tried in the better management of EM.- aspirin, antidepressants, betablockers, infusions, patches, immunosupressants........I tried to deduce where your EM was - Is it more facial?. Let me know and Ill check the options in terms of treatments for you. Maybe your Dr would try something you suggested, she sounds proactive.. Maybe a combination of treatments may help you better manage your symptoms.
BTW- do we have this great Dr's name? If not would you mind to send me it for our directory ;) Thanks !